A Note on the Equilibrium Existence Problem in Discontinuous Games

Paulo Barelli*, Idione Meneghel

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

43 Citations (Scopus)

Abstract

In this note, we prove an equilibrium existence theorem for games with discontinuous payoffs and convex and compact strategy spaces. It generalizes the classical result of Reny (1999), as well as the recent paper of McLennan, Monteiro, and Tourky (2011). Our conditions are simple and easy to verify. Importantly, examples of spatial location models show that our conditions allow for economically meaningful payoff discontinuities, that are not covered by other conditions in the literature.

Original languageEnglish
Pages (from-to)813-824
Number of pages12
JournalEconometrica
Volume81
Issue number2
DOIs
Publication statusPublished - Mar 2013
Externally publishedYes

Cite this